Alert archive / California / Wind Advisories in 2006
Wind Advisory 8, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Feb 1, 2006, 3:13 PM PST for 5 counties in California; 5 counties in Nevada. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2006, 3:13 PM PST (23:13 UTC)
- Expired
- Feb 1, 2006, 8:31 PM PST
- In force
- 5 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Mono County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 32 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 458 m²/s²
- 0-3 km storm-relative helicity
- 509 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 012313 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 313 PM PST WED FEB 1 2006 ...STRONG WINDS OVER THE EASTERN SIERRA AND FAR WESTERN NEVADA TONIGHT... .A WINTER STORM MOVING THROUGH THE SIERRA TONIGHT WILL BRING STRONG WINDS TO THE REGION. WIND SPEEDS WILL INCREASE TO THE EAST OF THE NORTHERN SIERRA THIS EVENING...DECREASING BEFORE MIDNIGHT AS PRECIPITATION MOVES IN. WIND SPEEDS WILL INCREASE LATER THIS EVENING IN WESTERN NEVADA EAST OF THE CENTRAL SIERRA...DECREASING EARLY THURSDAY MORNING. CAZ070-NVZ005-020600- /O.NEW.KREV.WI.Y.0008.060201T2313Z-060202T0600Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...EMPIRE...GERLACH 313 PM PST WED FEB 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. WIND SPEEDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS TO 55 MPH...THIS EVENING. THE WINDS SHOULD DECREASE BY MIDNIGHT AS PRECIPITATION MOVES INTO THE SURPRISE VALLEY AND NORTHERN WASHOE COUNTY. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ003-020715- /O.NEW.KREV.WI.Y.0008.060201T2313Z-060202T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 313 PM PST WED FEB 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. WIND SPEEDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS TO 55 MPH...LATER THIS EVENING AND WILL REMAIN STRONG OVERNIGHT. THE WINDS SHOULD DECREASE BEFORE SUNRISE THURSDAY AS PRECIPITATION MOVES INTO WESTERN NEVADA. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ073-NVZ001-020715- /O.NEW.KREV.WI.Y.0008.060201T2313Z-060202T1600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 313 PM PST WED FEB 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 AM PST THURSDAY. WIND SPEEDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS TO 55 MPH...LATER THIS EVENING AND WILL REMAIN STRONG OVERNIGHT. THE WINDS SHOULD DECREASE BY EARLY MORNING THURSDAY AS PRECIPITATION MOVES INTO WESTERN NEVADA. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OHARA/RC
2 follow-up statements
000 WWUS75 KREV 012335 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 335 PM PST WED FEB 1 2006 ...STRONG WINDS OVER THE EASTERN SIERRA AND FAR WESTERN NEVADA TONIGHT... .A WINTER STORM MOVING THROUGH THE SIERRA TONIGHT WILL BRING STRONG WINDS TO THE REGION. WIND SPEEDS WILL INCREASE TO THE EAST OF THE NORTHERN SIERRA THIS EVENING...DECREASING BEFORE MIDNIGHT AS PRECIPITATION MOVES IN. WIND SPEEDS WILL INCREASE LATER THIS EVENING IN WESTERN NEVADA EAST OF THE CENTRAL SIERRA...DECREASING EARLY THURSDAY MORNING. CAZ071-020600- /O.EXA.KREV.WI.Y.0008.000000T0000Z-060202T0600Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 335 PM PST WED FEB 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. WIND SPEEDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS TO 55 MPH...THIS EVENING. THE WINDS SHOULD DECREASE BY MIDNIGHT AS PRECIPITATION MOVES INTO THE AREA. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ070-NVZ005-020600- /O.CON.KREV.WI.Y.0008.000000T0000Z-060202T0600Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...EMPIRE...GERLACH 335 PM PST WED FEB 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. WIND SPEEDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS TO 55 MPH...THIS EVENING. THE WINDS SHOULD DECREASE BY MIDNIGHT AS PRECIPITATION MOVES INTO THE SURPRISE VALLEY AND NORTHERN WASHOE COUNTY. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ003-020745- /O.CON.KREV.WI.Y.0008.000000T0000Z-060202T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 335 PM PST WED FEB 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. WIND SPEEDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS TO 55 MPH...LATER THIS EVENING AND WILL REMAIN STRONG OVERNIGHT. THE WINDS SHOULD DECREASE BEFORE SUNRISE THURSDAY AS PRECIPITATION MOVES INTO WESTERN NEVADA. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ073-NVZ001-020745- /O.CON.KREV.WI.Y.0008.000000T0000Z-060202T1600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 335 PM PST WED FEB 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY. WIND SPEEDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS TO 55 MPH...LATER THIS EVENING AND WILL REMAIN STRONG OVERNIGHT. THE WINDS SHOULD DECREASE BY EARLY MORNING THURSDAY AS PRECIPITATION MOVES INTO WESTERN NEVADA. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KREV 020431 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 831 PM PST WED FEB 1 2006 CAZ070-071-NVZ005-020545- /O.CAN.KREV.WI.Y.0008.000000T0000Z-060202T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 831 PM PST WED FEB 1 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS WILL CONTINUE OVERNIGHT BUT SHOULD REMAIN BELOW ADVISORY CRITERIA. MOTORIST CAN EXPECT LOCAL GUSTS TO 45 MPH IN WIND PRONE AREAS. $$ CAZ073-NVZ001-020545- /O.CAN.KREV.WI.Y.0008.000000T0000Z-060202T1600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 831 PM PST WED FEB 1 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS WILL CONTINUE OVERNIGHT BUT SHOULD REMAIN BELOW ADVISORY CRITERIA. MOTORIST CAN EXPECT LOCAL GUSTS TO 45 MPH IN WIND PRONE AREAS. $$ NVZ003-020545- /O.CAN.KREV.WI.Y.0008.000000T0000Z-060202T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 831 PM PST WED FEB 1 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS WILL CONTINUE OVERNIGHT BUT SHOULD REMAIN BELOW ADVISORY CRITERIA. MOTORIST CAN EXPECT LOCAL GUSTS TO 45 MPH IN WIND PRONE AREAS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Feb 1, 3:10 PM PST, 3 minutes earlier.
Area forecast discussion, Feb 1, 3:10 PM PST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
310 PM PST WED FEB 1 2006
.SHORT TERM...
STRONG JET STREAM MOVING ACROSS NORTHERN CALIFORNIA THIS AFTERNOON.
BAROCLINIC LEAF PATTERN DEVELOPED OFF THE NORTHERN CA COAST EARLIER
TODAY AS A SPEED MAX ROUNDED THE BASE OF THE TROUGH AROUND 150W.
NORTHEAST CA AND NORTHWEST NV WERE IN THE WARM SECTOR OF THIS SYSTEM
TODAY AND SNOW LEVELS HAVE RISEN TO 7500 OR 8000 FEET IN THE SIERRA
NEAR LAKE TAHOE. A MOIST PLUME EXTENDS FROM THE BAROCLINIC LEAF
SOUTHWEST INTO THE PACIFIC NEAR THE DATELINE. PRECIPITABLE WATER
VALUES WITH THIS PLUME HAVE BEEN 1 TO 1.5 INCHES THROUGH THE DAY.
THE PW PLUME IS RATHER NARROW AND HEAVIER PRECIPITATION WILL DEPEND
ON THE LOCATION OF THE MOIST BAND. THE MORNING GFS LOOKED TO BE A
REASONABLE SOLUTION TAKING THE MOIST PLUME SOUTHWARD INTO THE TAHOE
BASIN OVERNIGHT. HIGH SNOW LEVELS SHOULD ACCOMPANY THIS DEEPER
MOISTURE AND WILL LEAVE THEM ABOVE 6500 FEET OVERNIGHT SO THAT
SIGNIFICANT SNOW ACCUMULATIONS WILL BE ABOVE 7500 FEET WITH LESSER
AMOUNTS DOWN TO 7000 FEET TO AFFECT TRAVEL OVER DONNER SUMMIT AND
HIGHER MOUNTAIN PASSES. WILL CONTINUE WITH SNOW ADVISORY THROUGH 10
AM THURSDAY FOR THIS AREA.
WITH THE JET STREAM MOVING OVER THE AREA AND MODELS SHOWING 700MB
WINDS 50 TO 55 KNOTS AND DECENT TEMPERATURE SUPPORT WILL ISSUE A
WIND ADVISORY WITH THE AFTERNOON PACKAGE THAT WILL COVER A LARGE
PORTION OF THE CWA FOR TONIGHT. WILL END THE ADVISORY AT 10 PM IN
LASSEN AND NORTHERN WASHOE COUNTIES WHERE PRECIPITATION WILL START
EARLIER. PRECIPITATION LOADING OVER THE SIERRA WILL HELP TO ENHANCE
WINDS IN THE RENO CARSON CITY AREAS AND WILL TAKE THAT ADVISORY TIL
4AM AT WHICH TIME PRECIP SHOULD BE SPILLING OVER INTO THE WESTERN
VALLEYS AND KNOCK THE WINDS DOWN BELOW ADVISORY LEVELS. FOR MONO AND
MINERAL COUNTIES WILL KEEP ADVISORY UP TIL 8AM AND LET LATER SHIFTS
MONITOR AND EXTEND IF NEEDED.
RIDGE BUILDS ALONG THE WEST COAST THURSDAY AFTERNOON AND AMPLIFIES
FRIDAY FOR DRY AND MILD WEATHER OVER THE CWA. ANOTHER SHORT WAVE
MOVES ACROSS NORTHERN CA AND NORTHWEST NV ON SATURDAY. THIS SYSTEM
MAY BRING LOCALLY HEAVY PRECIP TO THE AREA SATURDAY BUT IT IS NOT
EXPECTED TO LAST LONG AS THE SYSTEM IS A FAST MOVER. IT IS ALSO A
COLDER SYSTEM AND SNOW LEVELS WILL BE MUCH LOWER. RC
.LONG TERM...SUNDAY THROUGH WEDNESDAY...
FLAT SHORTWAVE RIDGE WILL BRING DRYING ON SUNDAY IN NE FLOW. AFTER A
DRY TROF PASSAGE ON SUNDAY NIGHT AND MONDAY...A STRONGER H500 RIDGE
SETS UP AND TAKES POSITION IN THE WEST. A CUT-OFF LOW WILL ALSO SET
UP RESIDENCE OFF OF THE SOUTHERN CALIFORNIA COAST. ALL OF THIS
SPELLS CONTINUED DRY WEATHER FOR THE CWA. I MADE FEW CHANGES TO
GRIDS. SHULZ
&&
.AVIATION...
RAIN AND HIGHER ELEVATION SNOWS WILL BRING MVFR CONDITIONS TO ALL
POINTS AND ROUTES TONIGHT...WITH TEMPO SIERRA IFR CONDITIONS. GUSTY
SURFACE WINDS CAN ALSO BE EXPECTED. SHULZ
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY NVZ001 THROUGH 8AM THURSDAY.
WIND ADVISORY NVZ003 THROUGH 4AM THURSDAY.
WIND ADVISORY NVZ005 THROUGH 10 PM THIS EVENING.
SNOW ADVISORY NVZ002 THROUGH 10 AM THURSDAY ABOVE 7000 FEET.
CA...SNOW ADVISORY CAZ072 THROUGH 10 AM THURSDAY ABOVE 7000 FEET.
WIND ADVISORY CAZ070-071 THROUGH 10 PM THIS EVENING.
WIND ADVISORY CAZ073 THROUGH 8AM THURSDAY.
&&Nearby
Wind Advisories in California, 2006Wind Advisories in Nevada, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.